MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXC GRN 36IN 2-0 D/A MH; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXC GRN 36IN 2-0 D/A MH; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X843H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the needle removed from the patient? was the needle removed during the same procedure? was there any additional tissue damage as a result of searching for the needle? how long was the surgery prolonged to allow removal of the needle? did the patients post op care change (i.E.Additional antibiotics, prolonged hospitalization, additional post op surgery) as a result of enlargening the surgery cut or as a result of prolonged surgery or intervention time, if applicable? patient demographics (initials/id, age or date of birth, weight, gender) will any representative samples be returned for evaluation? lot number; patient's demographics.Was any intervention provided to the surgeon due to the needle stick on the finger?.
 
Event or Problem Description
It was reported that a patient underwent an aortic valve replacement and repair of ascending aortic aneurysm on (b)(6) 2018 and suture was used.While the surgeon was suturing in the graft, the needle popped off of the suture and was lost inside the aorta.It was later found when the needle stuck the surgeon in his finger as he was feeling the backside of the aorta with his finger.It is unknown how the case was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.Additional information was requested and the following was obtained: 1-was the needle removed from the patient? -yes 2-was the needle removed during the same procedure? -yes 3-was there any additional tissue damage as a result of searching for the needle? -not to the patient 4-how long was the surgery prolonged to allow removal of the needle? -30 minutes 5-did the patients post op care change (i.E.Additional antibiotics, prolonged hospitalization, additional post op surgery) as a result of enlarging the surgery cut or as a result of prolonged surgery or intervention time, if applicable? - no 6-patient demographics (initials/id, age or date of birth, weight, gender) : (b)(4).7-will any representative samples be returned for evaluation? - no 8-lot number? -unknown 9-was any intervention provided to the surgeon due to the needle stick on the finger? -no.

Brand Name
ETHIBOND EXC GRN 36IN 2-0 D/A MH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7826796
Report Number2210968-2018-75527
Device Sequence Number16465427
Product Code GAT
UDI-Device Identifier10705031058088
UDI-Public10705031058088
Combination Product (Y/N)N
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX843H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/17/2018
Patient Sequence Number1
Patient Age58 YR